How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56228
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I am 55 year old male. Was born with an enlarged liver (how

Customer Question

I am 55 year old male. Was born with an enlarged liver (how they knew it in 1958 is unbelievable). I have abused my liver with tablets and alcohol in the past, but do not think I have cirroses yet. I am taking the following tablets daily and have a constand pain on my liver. Is any of these tablets causing the pain? Morning 06h00 Omez (gastric) and Gluconorm (sugar) 1000 mg. After breakfast I take Co-Pritor (blood pressure) 80mg, Bilicor 5 mg (blood pressure), CymGen 60mg (depression) and Puricos 300 mg (acid in body) also 1 tablet multi vitamin and 1 tablet Vitamin E 1000 mg. In the evenings I take Faverin 50mg (depression), Atorvastin 40 mg (cholesterol), Gluconorm (sugar) 1000 mg and Seroqual and Adco Alzaam to sleep and milk thistle for the liver. Thank you Docters George XXXXXXX South Africa

Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 4 years ago.
thanks for this excellent question

I appreciate you allowing me to help you

The medication you are taking for cholesterol co-Pritor could be causing liver problems

If your liver function is abnormal, I recommend consideration of stopping this drug
I hope this helps.

If you have more questions, just reply. :)
Customer: replied 4 years ago.


Co- Pritor is not a cholesterol tablet, but a blood pressure tablet. I take Atorvastatin 40 mg for cholesterol.


 


Please advise

Expert:  Dr. Phil, MD replied 4 years ago.
I apologize greatly for that

Its the atorvastatin that is doing it

Its well known to do that
Customer: replied 4 years ago.


Thank you kindly. Is there an alternative tablet that I can use or even any other method to decrease cholesterol - homeopathic, herbal, life style ect.

Expert:  Dr. Phil, MD replied 4 years ago.
We now know George that reducing cholesterol is not as important as reducing fat and sugar

Low sugar low saturated fat diet is key. Along with Mediterranean diet principles

I recommend regular cardiovascular exercise and the Mediterranean diet
Expert:  Dr. Phil, MD replied 4 years ago.
I noticed that our chat is not complete.

A positive rating is the only way I am credited for my work. However, my main goal is your 100% satisfaction. If you are satisfied, please rate positively. If not, just click reply and I will happily provide more information.